Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Marplan doseage

Posted by Judy on July 30, 1999, at 10:45:30

In reply to Re: Marplan doseage, posted by Robin on July 30, 1999, at 9:26:19


It's WAY to early for either of us to make a decision about Marplan and we might not even be at our most beneficial dosages yes. Some of what we're feeling right now - my headaches, your dizziness - may be *early* side effects that will disappear in time (maybe tomorrow, maybe in a month...). If you feel a lessening of your depression, consider that a very good sign! You can work on the side effects along the way - perhaps dosage changes or supplementing with other meds.

It seems all MAOI's have some common, very prominent side effects. From my *vast* experience with Nardil, I can tell you that the disturbed sleep stage lasts quite a while, but I was able to live with it by taking .50 to 1 mg of Xanax before going to bed. After several months, I didn't need the Xanax anymore and slept well.

Since Marplan and Nardil are similar in chemical make-up, I can already tell that we are probably dealng with a weight-gain side effect, which never dissipated for me on Nardil. The only advice I can give you there is TRY and TRY AGAIN not to indulge your cravings!!! I know so well that eating becomes almost a 'religious experience' when taking an MAOI and snacking on frozen grapes just doesn't cut it when all you can think about is a hot fudge sundae with a dozen brownies for dessert! It's a demon you have to fight continuously or it will snowball out of control, trust me on this.

I did try Parnate once for a very brief period. For me it was much too enervating - like living in a constant anxiety attack. I think Parnate's amphetimine-like attributes might help avoid the weight gain, but I can't imagine ever getting a night's sleep while taking it. But that's me...

Try to be patient with the Marplan for a while longer, stay in touch with your doctor about what you're feeling AND watch out for those sweets/carbo cravings (suck on ice chips to numb your taste buds and clean out a drawer or something!).


> Judy, I don't know what to think of Marplan. 2 weeks on 20mgs. I can't sleep and I am dizzy at times. Did you experience this ? My big problem is Food, I can't stop eating. The positive thing is my depression has lifted a little. I have gained 5 pounds in 2 weeks.
> Have you tried Parnate?
> Robin




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy thread:9384